Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 69, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Apr 9, 2021, 8:28 AM CDT. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 8:28 AM CDT (13:28 UTC)
- Expired
- Apr 9, 2021, 10:13 AM CDT
- In force
- 105 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 50.0 mph
The radar
The Eglin Afb radar (KEVX), 145 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted.
744
WHUS54 KMOB 091328
SMWMOB
GMZ675-091530-
/O.NEW.KMOB.MA.W.0069.210409T1328Z-210409T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
828 AM CDT Fri Apr 9 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
* Until 1030 AM CDT.
* At 828 AM CDT, severe thunderstorms capable of producing
waterspouts were located along a line extending from 22 nm
southwest of Okaloosa Deep Water Reef to 31 nm south of Oriskany
Reef, moving east at 20 knots.
HAZARD...Waterspouts, wind gusts in excess of 50 knots, and large
hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Boats could suffer significant structural
damage in high winds and hail. Small craft could capsize
in suddenly higher waves.
* Severe thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor immediately until these storms pass.
Wind gusts in excess of 50 knots, large hail, high waves, dangerous
lightning, and heavy rain are possible with these storms.
&&
LAT...LON 2933 8644 2936 8648 2938 8654 2939 8669
2933 8701 2937 8713 2956 8714 2962 8710
2993 8694 2973 8640 2927 8640
TIME...MOT...LOC 1328Z 290DEG 22KT 2970 8681 2952 8689 2933 8715
WATERSPOUT...POSSIBLE
HAIL...>.75IN
WIND...50KTS
$$
Black1 follow-up statement
126
FZUS74 KMOB 091513
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
1013 AM CDT Fri Apr 9 2021
GMZ675-091522-
/O.CAN.KMOB.MA.W.0069.000000T0000Z-210409T1530Z/
1013 AM CDT Fri Apr 9 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.
LAT...LON 2933 8644 2936 8648 2938 8654 2939 8669
2933 8701 2937 8713 2956 8714 2962 8710
2993 8694 2973 8640 2927 8640
TIME...MOT...LOC 1511Z 290DEG 22KT 2948 8613 2930 8621 2911 8647
$$
BlackWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Apr 9, 7:11 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 9, 7:11 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
711 AM CDT Fri Apr 9 2021
.AVIATION...
09/12Z issuance...MVFR to IFR ceilings for most areas for the
majority of the day with scattered to locally numerous showers and
thunderstorms expected. Some storms will be severe with damaging
winds and large hail. IFR ceilings tonight as a squall line moves
southeast across the region. Strong damaging winds and large hail
will be possible with the passage of the squall line. Outside of
storm areas, southeast to south winds expected generally in the 10
to 15 knot range, but much higher gusts in and around the
thunderstorms. /12
&&
.PREV DISCUSSION... /issued 537 AM CDT Fri Apr 9 2021/
NEAR TERM UPDATE /Now Through Saturday/...An active weather period
is expected in the near term, culminating in a strong squall line
sweeping through the area late tonight into early Saturday. Currently,
a weak boundary oriented east-west over the central portion of
the area, seen best in surface dewpoints. This boundary has
continued to move northward through the forecast area overnight
as a deep layer southerly flow strengthened somewhat. This has
resulted increasing deep layer moisture across the region, especially
over the southern portion of the area. As expected, moderate isentropic
lift, mainly in the 300-305K layer, along with the improving deep
layer moisture was resulted in the development of thunderstorms
near the coast and over the offshore waters early this morning.
Some of the storms have been quite strong, producing large hail
(up to half dollar size). The threat of severe storms will
continue near the coast through early this morning.
Scattered to occasionally numerous thunderstorms will be possible
across the area through much of the day today, with the best
chances along and east of I-65 and down toward the coast. Some of
these storms will continue to have the possibility of becoming
severe, with large hail and damaging winds being the primary
threat. For today, MLCAPE values of 1500-2500 J/kg are
indicated, although it was noted that model soundings show more
moisture in the 700-900 mb layer roughly along and south of I- 65
compared with north of I-65, and this becomes more pronounced
further north of I-65. Model soundings also show mid level dry air
present to strengthen convective downdrafts and contribute to
potential hail development. 0-6 km bulk shear values on Friday
will be 30-40 knots, with the higher values generally over the
southern portion of the area. Considering the distribution of
moisture seen in model soundings and shear distribution, the fact
that some Convective Allowing Models (CAMS) favor convective
development mostly along and south of I-65 looks reasonable and
supports likely to categorical pops. That said, have opted to
stay with likely pops over the remainder of the area this
afternoon as convective development is possible elsewhere with
the series of shortwaves moving across the area today. The CAMS
show that the strongest storms are favored over the coastal
counties which lines up well with the bulk shear values, but given
dry air present in model soundings areawide, see at least isolated
potential severe thunderstorm development over the entire area.
SPC Day 1 Convective Outlook (12Z Today through 12Z Saturday) now
has all of our CWA west of I-65 outlined with at least an
Enhanced risk of severe storms, with portions of interior
southeast MS now outlooked with a Moderate Risk of severe storms.
Locations further to the east all have a Slight Risk of severe
storms. While some of the storms today could be severe, the
greatest threat of severe weather will come late tonight and early
Saturday morning as a squall line organizes in response to an
upper trof and advances eastward across Arkansas this evening.
Most of the CAMS have the squall line increasing in strength and
size late tonight into early Saturday as it advances rapidly
eastward into the northwestern portion of our forecast area
sometime after midnight (probably by around 09Z Saturday, then
potentially reaching the I-65 corridor as early as 12Z Saturday.
The line then continues moving east from there across the
remainder of the area Saturday morning. MLCAPE values initially
1000-2000 J/kg despite the nocturnal timing late tonight, with
similar values expected along/ahead of the line until it exits to
the east by around midday Saturday. With the 850 mb flow
strengthening over the area tonight (per HRRR to as much as 70
knots out of the northwest), 0-3 km helicity values of 200-300
m2/s2 will be present along with 0-6 km bulk shear values around
45 knots, it is becoming increasingly likely that a well organized
MCS will develop to our northwest, with the likelihood of
producing strong, damaging winds as it moves southeast across our
area late tonight through midday Saturday.
In addition to the severe threat, a heavy rainfall potential will
also exist across the region with the passage of this system, and
WPC has outlooked our area with a Slight Risk of Excessive
Rainfall. While the rainfall will be heavy at times, with greatest
widespread potential associated with the squall line late tonight
and early Saturday, but with the progressive nature of the system, we
have not issued a Flash Flood Watch at this time, but will
continue to monitor for that necessity. Regardless, we will have
an Elevated Flood Threat across our entire area with widespread
rainfall amounts of 2 to 4 inches, but some localized amounts
possibly double that total. So, some localized flash flooding
will be possible.
As far as temperatures go, highs today mainly in the upper 70s to
near 80, lows tonight range from the lower to mid 60s, then slightly
cooler on Saturday with highs mainly in the mid 70s.
A High Risk of rip currents continues through the period.
/12/29
SHORT TERM /Saturday night Through Sunday night/...Some lingering
rains on the backside of the system that passed across the region
on Saturday will continue through Saturday night, but move
offshore by around midday Sunday. Some embedded thunder remains a
possibility until the precipitation end, but the severe threat
will be over with. After the rains end during the day on Saturday,
expect continued dry weather on Sunday night. Much cooler
nighttime temps expected, ranging from around 50 over far northern
counties to lower 60s at the coast both Saturday night and Sunday
night. High temps on Sunday again mainly in the mid 70s. /12
EXTENDED TERM /Monday Through Thursday/...For the latest package,
guidance has come into better agreement with the synoptics over the
Conus and nearby. Small differences remain, though, for significant
differences in the resultant forecast. The upper pattern over the
northern half of the Conus remains quite active, with several upper
lows/shortwave troughs moving east over the northern Conus. By
Wednesday, guidance agrees in two upper lows over the northeastern
Conus, with a third north of the Desert Southwest, and an upper
ridge stretching north over the Central/Northern Plains. Flow over
the southern half of the Conus remains a west to east zonal on the
north side of upper level high pressure over Latin America and the
southern Caribbean. The western upper low continues to push east
through the rest of the week, with the upper ridge moving moving
over the Mississippi River by Friday. What remains different in the
guidance is a series of upper level shortwaves moving through the
zonal southern Conus flow. The ECWMF is advertising a series of
stronger shortwaves moving over the Southeast in the Monday night
into Thursday time frame, whilst the GFS is advertising a Tuesday
into Friday time frame. Also, the ECMWF is advertising the
northeastern Conus pair of closed systems come together to dig an
upper trough south along the East Coast by the end of the week,
directing more shortwave energy south of the forecast area. With the
last in the series of shortwaves in both models being a stronger
set, a weak trailing cold front moves south over the Southeast mid
week, with the ECMWF advertising Wednesday into Wednesday night and
the GFS advertising a slower late Wednesday into Thursday time
frame. With the ensembles, both ECMWF and GEFS, advertising a more
in the middle solution, have leaned that way for the forecast. For
the forecast, this means a wet forecast through the extended.
Temperatures remain at or above seasonal norms Monday through
Thursday before the weak cold front brings a bit cooler airmass to
the Southeast and temperatures fall to a few degrees below seasonal
for the rest of the week. /16
MARINE...A light to moderate southerly flow prevails through this
morning, then becomes moderate to strong this afternoon through
Saturday as squall line approaches from the west. Strongest
northwesterly flow over the marine area will come late tonight
trough early Saturday with the passage of the front and a strong
squall line of thunderstorms. The onshore flow becomes light to
moderate by sometime Saturday night then switches to the northwest
on Sunday as a cold front finally moves east of the marine area. Scattered
showers and storms over the marine area today (some severe) increase
in coverage late tonight through Saturday in association with an
offshore moving squall line. showers and storms then diminish following
the front late Saturday night into Sunday. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory from 10 PM this evening to 4 PM CDT
Saturday for GMZ631-632-650-655.
Small Craft Advisory from 10 PM this evening to 7 PM CDT
Saturday for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Apr 9, 3:30 AM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
330 AM CDT Fri Apr 9 2021
ALZ261-263>265-090915-
Mobile Coastal AL-Baldwin Central AL-Mobile Central AL-
Mobile Inland AL-
330 AM CDT Fri Apr 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 415
AM CDT...
At 330 AM CDT, the strong thunderstorms were located along a line
extending from 5 miles east of Hurley to 4 miles west of Theodore,
and moving northeast at 35 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Creola, Chunchula, Gulfcrest, Semmes,
Tanner Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 8841 3077 8842 3109 8825 3084 8795
3079 8799 3077 8785 3071 8794 3075 8795
3068 8796 3074 8803 3067 8802 3073 8804
3058 8807 3058 8808 3048 8818
TIME...MOT...LOC 0830Z 203DEG 32KT 3064 8840 3054 8825Special weather statement, Apr 9, 4:17 AM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
417 AM CDT Fri Apr 9 2021
ALZ052-053-261>263-091015-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Central AL-
Mobile Inland AL-
417 AM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON AND
SOUTHERN CLARKE COUNTIES UNTIL 515 AM CDT...
At 417 AM CDT, the strong thunderstorm was located over Chunchula, or
7 miles west of Satsuma, moving northeast at 25 mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Chunchula, Stockton,
Gulfcrest, Axis, Calvert, Mount Vernon, McIntosh, I65 And I165, I65
And AL 225, I65 And AL 158 and Movico.
LAT...LON 3085 8833 3129 8812 3132 8797 3122 8777
3110 8769 3090 8789 3090 8790 3089 8790
3080 8800 3078 8802 3078 8801 3077 8802
3077 8803 3073 8806
TIME...MOT...LOC 0917Z 213DEG 23KT 3089 8818
BlackSpecial weather statement, Apr 9, 6:47 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
647 AM CDT Fri Apr 9 2021
ALZ051>054-091230-
Clarke AL-Wilcox AL-Choctaw AL-Washington AL-
647 AM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CHOCTAW...NORTH CENTRAL WASHINGTON...CLARKE AND SOUTHWESTERN
WILCOX COUNTIES UNTIL 730 AM CDT...
At 647 AM CDT, the strong thunderstorm was located near Coffeeville,
or 19 miles north of Chatom, moving east at 35 mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Thomasville, Grove Hill, Whatley, Millry, Silas, Coffeeville, Fulton
and Gilbertown.
LAT...LON 3211 8805 3209 8804 3206 8807 3207 8810
3205 8812 3200 8810 3199 8810 3201 8809
3199 8807 3199 8767 3200 8766 3201 8762
3179 8752 3170 8752 3170 8757 3158 8757
3158 8834 3183 8838 3215 8802
TIME...MOT...LOC 1147Z 255DEG 31KT 3174 8815
BlackSpecial weather statement, Apr 9, 8:06 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
806 AM CDT Fri Apr 9 2021
ALZ053-055-091345-
Clarke AL-Monroe AL-
806 AM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE AND EAST CENTRAL CLARKE COUNTIES UNTIL 845 AM CDT...
At 805 AM CDT, the strong thunderstorm was located over Whatley, or
near Grove Hill, moving east at 20 mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Grove Hill and Whatley.
LAT...LON 3160 8781 3173 8781 3176 8746 3172 8740
3161 8738 3155 8745
TIME...MOT...LOC 1305Z 271DEG 17KT 3167 8774
BlackSpecial weather statement, Apr 9, 8:11 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
811 AM CDT Fri Apr 9 2021
FLZ202>206-091400-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
811 AM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA
COUNTIES UNTIL 900 AM CDT...
At 810 AM CDT, the strong thunderstorm was located over Navarre
Beach, or 11 miles west of Mary Esther, moving east at 45 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Gulf Breeze, Mary Esther, Ocean City, Lake Lorraine, Oriole Beach,
Navarre, Shalimar, Cinco Bayou, Navarre Beach and Pensacola Beach.
LAT...LON 3049 8719 3050 8716 3044 8718 3039 8713
3040 8701 3045 8694 3044 8688 3045 8689
3050 8702 3050 8705 3045 8707 3044 8710
3051 8709 3051 8702 3063 8639 3045 8639
3045 8642 3038 8640 3039 8672 3033 8716
TIME...MOT...LOC 1310Z 262DEG 41KT 3039 8685
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:33 PM CDT | Small Craft Advisory | MOB | 41 hr | |
| Apr 9, 2:57 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Apr 9, 3:30 AM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Apr 9, 3:57 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 9, 4:17 AM CDT | Special Weather Statement | MOB | Mobile | 58 min |
| Apr 9, 4:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:28 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:42 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:47 AM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Apr 9, 6:54 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| Apr 9, 7:02 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 43 min |
| Apr 9, 7:45 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 21 min |
| Apr 9, 8:06 AM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| Apr 9, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 9, 9:49 AM CDT | Special Marine Warning | MOB | 54 min | |
| Apr 9, 12:18 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 43 hr |
| Apr 9, 12:23 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| Apr 9, 2:16 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| Apr 9, 2:18 PM CDT | Special Weather Statement | MOB | Choctaw | 42 min |
| Apr 9, 2:35 PM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Apr 9, 2:56 PM CDT | Special Weather Statement | MOB | Crenshaw | 49 min |
| Apr 9, 8:11 AM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Apr 9, 8:16 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 119 min |
| Apr 9, 10:15 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Apr 9, 10:16 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
| Apr 9, 10:18 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.